Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 90, NWS Lincoln, IL

July 6, 2016Crawford County, Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 6, 2016, 8:19 AM CDT for Crawford County, Lawrence County, Illinois. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 8:19 AM CDT (13:19 UTC)
Expired
Jul 6, 2016, 9:00 AM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, IL, Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 8:19 AM CDTTSTM WND DMG2 W Oblong, ILTREES AND POWER LINES DOWN
Jul 6, 8:20 AM CDTTSTM WND DMGOblong, ILTREES DOWN
Jul 6, 8:31 AM CDTTSTM WND DMG1 S Robinson, ILTREE DOWN. POWER REPORTED OUT IN ROBINSON...OBLONG..WEST UNION...HUTSONVILLE...ANNAPOLIS.
Jul 6, 8:31 AM CDTTSTM WND DMG6 S Robinson, ILTREES AND POWER LINES DOWN
Jul 6, 8:45 AM CDTTSTM WND DMGPinkstaff, ILTREES DOWN
Jul 6, 8:48 AM CDTTSTM WND DMG1 N Lawrenceville, ILTREES DOWN BLOCKING ROUTE 1
Jul 6, 8:59 AM CDTTSTM WND GST 56Lawrenceville Airport, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -392 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-392 m²/s²
0-3 km storm-relative helicity
-104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS53 KILX 061319
SVRILX
ILC033-101-061400-
/O.NEW.KILX.SV.W.0090.160706T1319Z-160706T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
819 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS...

* UNTIL 900 AM CDT

* AT 819 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ANNAPOLIS TO NEAR OBLONG...MOVING SOUTHEAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...LAWRENCEVILLE...OBLONG...PALESTINE...HUTSONVILLE...
  FLAT ROCK...NEW HEBRON...EATON...CHAUNCEY...ANNAPOLIS...
  HARDINVILLE...BIRDS...MEROM...STOY...PETROLIA...WEST YORK...
  BILLETT...TRIMBLE...CRAWFORD COUNTY AIRPORT AND PINKSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3890 8752 3889 8754 3886 8755 3885 8753
      3867 8757 3864 8762 3883 8791 3885 8791
      3886 8795 3917 8795 3917 8766 3915 8764
      3914 8766 3912 8763 3911 8765 3906 8757
      3899 8758 3895 8751
TIME...MOT...LOC 1319Z 301DEG 23KT 3917 8788 3893 8792 

HAIL...<.75IN
WIND...60MPH
 
$$

BAK
2 follow-up statements
761 
WWUS53 KILX 061334
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CDT WED JUL 6 2016

ILC033-101-061400-
/O.CON.KILX.SV.W.0090.000000T0000Z-160706T1400Z/
CRAWFORD-LAWRENCE-
834 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR CRAWFORD AND NORTHERN LAWRENCE COUNTIES...

AT 834 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EATON TO NEAR HARDINVILLE...MOVING SOUTHEAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROBINSON...LAWRENCEVILLE...OBLONG...PALESTINE...HUTSONVILLE...
FLAT ROCK...NEW HEBRON...EATON...CHAUNCEY...ANNAPOLIS...
HARDINVILLE...BIRDS...MEROM...STOY...PETROLIA...WEST YORK...
BILLETT...TRIMBLE...CRAWFORD COUNTY AIRPORT AND PINKSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3890 8752 3889 8754 3886 8755 3885 8753
      3867 8757 3864 8762 3883 8791 3885 8791
      3886 8795 3917 8795 3917 8766 3915 8764
      3914 8766 3912 8763 3911 8765 3906 8757
      3899 8758 3895 8751
TIME...MOT...LOC 1334Z 300DEG 29KT 3911 8774 3887 8778 

HAIL...<.75IN
WIND...60MPH
 
$$

BAK
133 
WWUS53 KILX 061354
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
854 AM CDT WED JUL 6 2016

ILC033-061404-
/O.CAN.KILX.SV.W.0090.000000T0000Z-160706T1400Z/
CRAWFORD-
854 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3867 8757 3867 8759 3866 8760 3865 8760
      3864 8762 3883 8791 3885 8791 3885 8753
TIME...MOT...LOC 1354Z 313DEG 28KT 3896 8760 3881 8765 

$$

ILC101-061400-
/O.CON.KILX.SV.W.0090.000000T0000Z-160706T1400Z/
LAWRENCE-
854 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHERN LAWRENCE COUNTY...

AT 854 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PALESTINE TO NEAR BIRDS...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAWRENCEVILLE...CHAUNCEY...BIRDS...PETROLIA...BILLETT...PINKSTAFF AND
LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3867 8757 3867 8759 3866 8760 3865 8760
      3864 8762 3883 8791 3885 8791 3885 8753
TIME...MOT...LOC 1354Z 313DEG 28KT 3896 8760 3881 8765 

HAIL...<.75IN
WIND...60MPH
 
$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:45 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 6, 5:45 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
545 AM CDT WED JUL 6 2016

.SHORT TERM...(Today)
ISSUED AT 335 AM CDT Wed Jul 6 2016

SPC issued a severe thunderstorm watch for our northern 18 counties
generally north of I-72 through 14Z/9 am this morning. Large MCS
with southern edge of a line of strong to potentially severe
thunderstorms was along I-80 and tracking southeast at 25-30 mph and
just north of Stark county. Also have small cluster of
thunderstormsover Edgar and southern Vermilion counties. Concensus
is for MCS to continue southeast track across central IL into mid
morning while gradually weakening during mid/late morning as low
level jet support it weakens. In addition to strong winds, heavy
rains and frequent lightning will occur with these storms. Have
increase pops this morning over central IL due to approaching MCS.
SPC day 1 outlook as slight risk across CWA today and tonight.
Expect atmosphere to destabilize again later this afternoon as more
scattered thunderstorms develop and have slight risk of severe
storms then as well. Temps rise into upper 80s to near 90F and
dewpoints in the 70s. This gives afternoon heat indices peaking in
mid to upper 90s.

.LONG TERM...(Tonight through Tuesday)
ISSUED AT 335 AM CDT Wed Jul 6 2016

Another MCS expected to develop tonight near central IL with another
round of thunderstorms and slight risk of severe storms along with
heavy rains and frequent lightning. Muggy lows overnight of 70-75F.
Another hot and humid day on Thu with highs 88 to 93F and dewpoints
in the 70s giving afternoon heat indices of 99-105F. Will be close
to heat advisory criteria Thu afternoon over sw CWA. Chances of
showers and thunderstorms continues Thu with increased chances Thu
night especially north of I-70 as yet another MCS to impact the area
and this appears to have slight risk of severe storms as well. A
vigorous short wave trof tracks into the upper MS river valley Thu
night and this drives a cold front southeast over central IL on
Friday with best chances of convection focused over southeast half
of CWA, while slight risk of severe is southeast of CWA. Another
very warm and humid day with highs in the upper 80s over central IL
and lower 90s from I-70 south. Afternoon heat indices Friday range
from lower 90s IL river valley to 99-103 from I-70 south.

00Z models continue to be quicker moving front southeast of IL
Friday night and have ended rain sooner, with just slight chance of
convection southeast of I-70 Friday evening. Weak high pressure
settles into the area on Saturday and this to bring dry conditions
over CWA most of the weekend along with a bit cooler and less humid
conditions. Highs Sat 80-85F and in low to mid 80s on Sunday.
Dewpoints mainly in the 60s this weekend, a break from the tropical
dewpoints in the 70s this work week.

Upper level ridging building back into the MS river valley early
next week to return heat and humidity by next Mon/Tue along with
some chances of showers and thunderstorms.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 545 AM CDT Wed Jul 6 2016

MCS is bringing a large area of showers and thunderstorms
southeast at 35-45 mph toward I-72 at dawn. Thunderstorms already
arrived at PIA and BMI by 10Z, and nearing Lincoln and CMI at
1045Z and to reach SPI and DEC between 11-12Z. Visibilities could
lower to 1-3 miles in heavy rain along with MVFR ceilings 1-3k ft.
May also briefly have NNE winds 15-25 kts with gusts of 25-35 kts
with gust front from southern edge of MCS early this morning.
Latest HRRR and RAP models have been too way too far north with
this convection and used latest radar loops for near term aviation
forecast this morning. MCS is projected to weaken and showers and
thunderstorms to diminish during mid/late morning over central IL.
More scattered thunderstorms expected to develop after 20-21Z in
increasingly unstable tropical airmass and continue tonight.
Potential for more MCS development tonight, with one area over IN
and into eastern IL this evening and another area over IA into
western IL later tonight.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Jul 6, 4:38 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
438 AM CDT WED JUL 6 2016

ILZ027-028-030-071100-
KNOX-MARSHALL-STARK-
438 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL AFFECT
THE AREA INTO MID MORNING AS IT TRACKS SOUTHEAST. MORE THUNDERSTORMS
WILL LIKELY DEVELOP LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS
A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS AND HAIL ALONG WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE THUNDERSTORMS ARE EXPECTED OVER THE AREA THURSDAY AND
ESPECIALLY THURSDAY NIGHT. THERE IS AN ENHANCED RISK OF SEVERE
THUNDERSTORMS THAT MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AND TUESDAY.

AFTERNOON HEAT INDEX VALUES OF 95 TO 100 CAN BE EXPECTED TODAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO MID MORNING AND AGAIN LATE
THIS AFTERNOON AND TONIGHT.

ILZ029-031-036>038-040>057-061>063-071100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-
PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-
WOODFORD-
438 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL AFFECT
THE AREA INTO MID MORNING AS IT TRACKS SOUTHEAST TOWARD I-72.
MORE THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON AND
INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS
MAY PRODUCE DAMAGING WIND GUSTS AND HAIL ALONG WITH VERY HEAVY RAINS
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE THUNDERSTORMS ARE EXPECTED OVER THE AREA THURSDAY AND
ESPECIALLY THURSDAY NIGHT. A FEW THUNDERSTORMS MAY LINGER ON
FRIDAY MAINLY EAST OF I-55. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THAT MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL
THURSDAY AND THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS
AGAIN ON MONDAY AND TUESDAY.

AFTERNOON HEAT INDEX VALUES OF 95 TO 100 CAN BE EXPECTED TODAY
AND FROM 100 TO 105 ON THURSDAY AND IN THE 90S ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO MID MORNING NORTH OF I-72 AND
ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT.

ILZ066>068-071>073-071100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
438 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY THIS
AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE
STORMS LATE THIS AFTERNOON AND INTO TONIGHT. A FEW OF THE STORMS
MAY PRODUCE DAMAGING WIND GUSTS...HAIL ALONG WITH VERY HEAVY
RAINS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE THUNDERSTORMS ARE EXPECTED OVER THE AREA THURSDAY INTO
FRIDAY. A FEW THUNDERSTORMS COULD BE STRONG WITH HIGH WINDS
AND SMALL HAIL ALONG WITH VERY HEAVY RAINS AND FREQUENT LIGHTNING.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AND TUESDAY.

AFTERNOON HEAT INDEX VALUES AROUND 100 CAN BE EXPECTED TODAY...NEAR
105 DEGREES ON THURSDAY AND 100 TO 105 ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

07

In the hours before

Special weather statement, Jul 6, 6:44 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
644 AM CDT WED JUL 6 2016

ILZ052>054-061-061230-
MOULTRIE-SHELBY-MACON-CHRISTIAN-
644 AM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MOULTRIE...SOUTH CENTRAL
MACON...SOUTHEASTERN CHRISTIAN AND SHELBY COUNTIES UNTIL 730 AM
CDT...

AT 643 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BLUE MOUND...OR 12 MILES NORTHEAST OF TAYLORVILLE...MOVING
SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAYLORVILLE...SHELBYVILLE...PANA...MOWEAQUA...BETHANY...ASSUMPTION...
STONINGTON...FINDLAY...COWDEN...TOWER HILL...WESTERVELT...ROSAMOND...
CLARKSBURG...OWANECO...SHARPSBURG...TAYLORVILLE AIRPORT...MODE...
EAGLE CREEK STATE PARK...WILLEYS AND VANDERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CENTRAL ILLINOIS.

LAT...LON 3930 8914 3935 8914 3935 8937 3965 8937
      3972 8866 3922 8874 3922 8877
TIME...MOT...LOC 1143Z 324DEG 31KT 3968 8913

SMITH
Special weather statement, Jul 6, 7:07 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
707 AM CDT WED JUL 6 2016

ILZ056-061>063-066>068-061300-
SHELBY-CLARK-EFFINGHAM-COLES-JASPER-CUMBERLAND-CRAWFORD-
707 AM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
SOUTHWESTERN COLES...JASPER...SOUTHWESTERN CLARK...NORTHEASTERN
EFFINGHAM...CUMBERLAND AND SOUTHEASTERN SHELBY COUNTIES UNTIL 800 AM
CDT...

AT 707 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEOGA...OR NEAR TOLEDO...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MATTOON...EFFINGHAM...NEWTON...TOLEDO...CASEY...NEOGA...TEUTOPOLIS...
GREENUP...OBLONG...MARTINSVILLE...STEWARDSON...DIETERICH...LERNA...
WILLOW HILL...JEWETT...MONTROSE...WHEELER...HIDALGO...
HAZEL DELL AND BOGOTA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 161 AND 184.
 INTERSTATE 70 BETWEEN MILE MARKERS 94 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3916 8764 3915 8763 3915 8765 3914 8765
      3884 8822 3885 8824 3928 8873 3943 8843
      3943 8837 3937 8797 3938 8797 3920 8759
TIME...MOT...LOC 1207Z 325DEG 25KT 3931 8835

SMITH
Local storm report, Jul 6, 7:22 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
722 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       SHIRLEY                 40.42N 89.03W
07/06/2016  M1.09 INCH       MCLEAN             IL   NWS EMPLOYEE

            STORM TOTAL SO FAR

0645 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
07/06/2016  M1.35 INCH       MCLEAN             IL   MESONET

            SINCE 5 AM

0700 AM     HEAVY RAIN       DAHINDA                 40.95N 90.10W
07/06/2016  M1.55 INCH       KNOX               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       GILSON                  40.87N 90.20W
07/06/2016  M1.40 INCH       KNOX               IL   MESONET

0700 AM     HEAVY RAIN       CANTON                  40.56N 90.04W
07/06/2016  M1.67 INCH       FULTON             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
07/06/2016  M1.13 INCH       TAZEWELL           IL   CO-OP OBSERVER

&&

25
Local storm report, Jul 6, 7:23 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
723 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     1 E ALTONA              41.12N 90.15W
07/06/2016                   KNOX               IL   LAW ENFORCEMENT

            POWER POLE DOWN

0500 AM     HEAVY RAIN       KNOXVILLE               40.91N 90.29W
07/06/2016  M1.06 INCH       KNOX               IL   MESONET

            ONE HOUR TOTAL

0545 AM     HEAVY RAIN       2 SW PEORIA             40.72N 89.64W
07/06/2016  M1.04 INCH       PEORIA             IL   MESONET

            2 HOUR TOTAL

0556 AM     HEAVY RAIN       BLOOMINGTON AIRPORT     40.48N 88.92W
07/06/2016  M1.20 INCH       MCLEAN             IL   ASOS

            ONE HOUR TOTAL

0600 AM     HEAVY RAIN       1 N NORMAL              40.53N 89.00W
07/06/2016  M1.01 INCH       MCLEAN             IL   MESONET

            2 HOUR TOTAL

0600 AM     HEAVY RAIN       4 NE NORMAL             40.56N 88.95W
07/06/2016  M1.50 INCH       MCLEAN             IL   CO-OP OBSERVER

0645 AM     HEAVY RAIN       SHIRLEY                 40.42N 89.03W
07/06/2016  M1.09 INCH       MCLEAN             IL   NWS EMPLOYEE

            STORM TOTAL SO FAR

0645 AM     HEAVY RAIN       BLOOMINGTON             40.48N 88.97W
07/06/2016  M1.35 INCH       MCLEAN             IL   MESONET

            SINCE 5 AM

0700 AM     HEAVY RAIN       DAHINDA                 40.95N 90.10W
07/06/2016  M1.55 INCH       KNOX               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
07/06/2016  M1.13 INCH       TAZEWELL           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       CANTON                  40.56N 90.04W
07/06/2016  M1.67 INCH       FULTON             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       GILSON                  40.87N 90.20W
07/06/2016  M1.40 INCH       KNOX               IL   MESONET

&&

25
Local storm report, Jul 6, 7:44 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
744 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND DMG     NEOGA                   39.32N 88.45W
07/06/2016                   CUMBERLAND         IL   LAW ENFORCEMENT

            POWER LINES DOWN. TIME ESTIMATED FROM RADAR.

&&

LBARKER
Local storm report, Jul 6, 8:06 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
806 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HEAVY RAIN       2 W SPRINGFIELD         39.78N 89.68W
07/06/2016  M1.25 INCH       SANGAMON           IL   COCORAHS

            1 HOUR TOTAL

0800 AM     HEAVY RAIN       LACON                   41.02N 89.41W
07/06/2016  M2.07 INCH       MARSHALL           IL   CO-OP OBSERVER

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:34 AM CDTSpecial Weather StatementILXVermilion41 min
Jul 6, 2:59 AM CDTSpecial Weather StatementILXKnox, Marshall, Stark61 min
Jul 6, 4:12 AM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark48 min
Jul 6, 4:26 AM CDTSpecial Weather StatementILXMarshall, Woodford49 min
Jul 6, 4:36 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford39 min
Jul 6, 5:18 AM CDTSpecial Weather StatementILXDeWitt42 min
Jul 6, 5:39 AM CDTSpecial Weather StatementILXCass, Champaign, DeWitt, Logan, Macon, Mason and 4 more66 min
Jul 6, 6:44 AM CDTSpecial Weather StatementILXChristian, Shelby46 min
Jul 6, 7:07 AM CDTSpecial Weather StatementILXCumberland, Jasper53 min
Jul 6, 7:11 AM CDTSevere Thunderstorm WarningILXColes, Cumberland, Effingham, Jasper, Shelby34 min
Jul 6, 8:57 AM CDTSevere Thunderstorm WarningILXLawrence33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.